The intraventricular use of penicillin has been suggested for cases of meningitis which do not respond to the parenteral or intrathecal modes1 of administration. Since reports of penicillin given in this manner are rare, it seems pertinent to present the following case, which emphasizes certain reactions to the intraventricular injection of the drug:
D. K., a boy aged 22 months, was admitted to Bobs Roberts Hospital on April 25, 1944. His parents stated that for the previous two months they had noticed that the child was becoming increasingly irritable. Two weeks before admission the patient had vomited four to six times over a period of three days. About the same time they had noticed that he was unable to turn his left eye outward. Birth, developmental and family histories were noncontributory to the present illness.
Physical examination at the time of admission revealed that the child was well developed and
Johnson HC, Walker AE. INTRAVENTRICULAR PENICILLIN: A NOTE OF WARNING. JAMA. 1945;127(4):217–219. doi:10.1001/jama.1945.92860040001007
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: